The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Does Ipi cause tumors to get larger and hurt??

Forums Cutaneous Melanoma Community Does Ipi cause tumors to get larger and hurt??

  • Post
    jolainajo
    Participant

    Hi everyone, I started my trial with Ipi, no temodor though, on Friday the 29th. Yesterday and today I am noticing my subcutaneous tumors which are large are getting larger and very very soar sometimes throbbing and hot. Is this normal?? Other side effects are just tired, Has anyone else had this?? Need some answers.. Thanks… Jolaina, Michigan

    Hi everyone, I started my trial with Ipi, no temodor though, on Friday the 29th. Yesterday and today I am noticing my subcutaneous tumors which are large are getting larger and very very soar sometimes throbbing and hot. Is this normal?? Other side effects are just tired, Has anyone else had this?? Need some answers.. Thanks… Jolaina, Michigan

    Loading spinner
Viewing 7 reply threads
  • Replies
      Jim in Denver
      Participant

      Hi Jolaina,

      What you are experienceing is not unusual with Ipi.  Tumors often show an initial inflammatory response (get larger), and the surface ones become more sensitive as well as somewhat enlarged.  The list of potential side effects includes fatigue, diarrhia, rashes and itching.  These side effects can change over time and become either more or less noticable.  Hope that helps a little.

      Best Wishes,

      Jim

      Loading spinner
      Jim in Denver
      Participant

      Hi Jolaina,

      What you are experienceing is not unusual with Ipi.  Tumors often show an initial inflammatory response (get larger), and the surface ones become more sensitive as well as somewhat enlarged.  The list of potential side effects includes fatigue, diarrhia, rashes and itching.  These side effects can change over time and become either more or less noticable.  Hope that helps a little.

      Best Wishes,

      Jim

      Loading spinner
      jim Breitfeller
      Participant

      Jolaina,

      That is a great sign!!!!!  Your Immune  system is recieving the "DANGER SIGNAL"  an Inflammed response!!!! This means your T-cells are activated and trafficing to the tumor bed.  The TILs  are invading the tumor's microenviroment which is making the tumors appear to be larger. You are in the first innings of a full fledge immune response.

      Congrats!  Shrinkage will soon come. It takes time to build an army of T-cells.

      Loading spinner
      jim Breitfeller
      Participant

      Jolaina,

      That is a great sign!!!!!  Your Immune  system is recieving the "DANGER SIGNAL"  an Inflammed response!!!! This means your T-cells are activated and trafficing to the tumor bed.  The TILs  are invading the tumor's microenviroment which is making the tumors appear to be larger. You are in the first innings of a full fledge immune response.

      Congrats!  Shrinkage will soon come. It takes time to build an army of T-cells.

      Loading spinner
      stillhopeful
      Participant

      I had the same side effect after the first infusion.  This is best discussed with your doctor.  While it is an indicator that something is happening, it does not necessarily mean that your tumors will shrink.  My week 12 scans showed some growth despite this and several other side effects.  Sorry.  I hesitated in writing this, but you said you wanted some answers.  

      Loading spinner
      stillhopeful
      Participant

      I had the same side effect after the first infusion.  This is best discussed with your doctor.  While it is an indicator that something is happening, it does not necessarily mean that your tumors will shrink.  My week 12 scans showed some growth despite this and several other side effects.  Sorry.  I hesitated in writing this, but you said you wanted some answers.  

      Loading spinner
        jim Breitfeller
        Participant

        It is possible that the tumors and the Tregs can secrete supressive cytokines (IL-10, TGF-b,etc.) to shut down the response. That is why it is helpful get a dose of IL-2 to keep the CTLs functioning and for survival.

        Loading spinner
        jim Breitfeller
        Participant

        It is possible that the tumors and the Tregs can secrete supressive cytokines (IL-10, TGF-b,etc.) to shut down the response. That is why it is helpful get a dose of IL-2 to keep the CTLs functioning and for survival.

        Loading spinner
      jim Breitfeller
      Participant

      Loading spinner
      jim Breitfeller
      Participant

      Loading spinner
Viewing 7 reply threads
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.